100%(1)1 out of 1 people found this document helpful
This preview shows page 1 - 2 out of 4 pages.
Discussion Question 1Mr. Mike presents with signs and symptoms of peptic ulcer disease (PUD) and is has a positive test for H. pylori. H. pylori is a bacterium that lives in the lining of the stomach. This bacterium releases toxins that causes inflammation and damages(ulcers) the lining of the duodenum and stomach (Woo & Robinson, 2016) It is critical for this bacterium be eradicated. (Woo & Robinson, 2016) According Woo & Robinson, the treatment plan should be to eradicate the H. pylori, heal the ulcers caused by the bacteria in his duodenum, treat complications if the need arises, institute preventive treatment in order that re- infection does not occur, and eliminate his presenting symptoms.(Woo & Robinson, 2016) Mr Mike is already taking over the counter Histamine 2 receptor antagonist famotidine or ranitidine apparently withno favorable response. Mr. Mike’s conditions much more than this as he has an infection that calls for antibitoics.According to guidelines, a patient should be asked about previous antibiotic they have exposed prior to prescribing to ensure that failed drug is not being used.(Chey, Leontiadis, & Howen, 2017) To follow guidelines and to promote compliance, I will initiallyprescribe what is called the triple therapy a trio of medication that has had success and it is popular because of its ease of use and its cost.(Woo & Robinson, 2016) Assuming he has no allergies and has not been on any antibiotic he will be takingProton Pump inhibitor: Aciphex 20 mg bid x 14 days Then for 8 to 10 weeksAntibiotics Clarithromycin 500 mg Bid x 14daysAntibiotics Amoxicillin 1gm bid X 14 daysWhat other possible meds could you prescribe to assist with the side effects from the medications prescribed?Fifty percent of patients while on the triple therapy for H. Pylori experience side effects. (UpToDate) These side effects usually leads to noncompliance. (UpToDate) Most of the side effects are mild. (Woo &Robinson, 2016) Most common side effect of the treatment is headache and diarrhea. (Woo & Robinson,2016) In addition clarithromycin causes altered taste and gastric upset and in patients taking amoxicillin can develop a rash, hives and glossitis. Patients will be treated with a probiotic to counter the effect of the diarrhea. According to Woo and Robinson, the probiotics restore the normal flora in his stomach thatwas infected by the bacteria and reduce the diarrhea caused by the antibiotic. (Woo & Robinson, 2016)